# SDR CALA9700737

- Difficulty date: May 12, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N93875
- Make and model: Doug DC-9-82
- Aircraft serial: 49125
- System (JASC): 4920 · APU Core Engine
- Part: Apu
- Part number: 38003681
- Condition: Malfunctioned
- Location: A/C Tail
- Part time: 25,781 hours
- Component: Garrett
- Stage of operation: TO
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

SMOKE ENTERED THE COCKPIT AND CABIN AFTER TAKEOFF.  THE LEFT PACK WAS TURNED OFF AND THE SMOKE DISSIPATED.  THE FLIGHT WAS CONTINUED TO FLL WHERE IT LANDED WITHOUT FURTHER PROBLEM.  MAINTENANCE VERIFIED THAT WHEN EITHER PACK WAS RUN WITH APU AIR SMOKE WAS CREATED.  THE APU INLET AREA WAS INSPECTED AND OIL SEEPAGE FROM FIRST STAGE IMPELLER INLET AREA WAS NOTED.  THE APU WAS REMOVED AND REPLACED.  LEAK AND OPERATIONAL CHECKS WERE GOOD.
